Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 26, NWS JSJ

April 21, 2006

NWS JSJ issued this flash flood warning at Apr 21, 2006, 8:10 PM CDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2006, 8:10 PM CDT (01:10 UTC)
Expired
Apr 22, 2006, 5:00 PM CDT
In force
21 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 220127
FFWSJU
PRC017-091-145-220600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
910 PM AST FRI APR 21 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     MANATI
     BARCELONETA

* UNTIL 200 AM AST SATURDAY MORNING.

* AT 900 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
MODERATE TO HEAVY SHOWERS ACROSS THE WARNED AREA. ALSO...THE RIVER 
LEVEL SENSOR AT RIO GRANDE DE MANATI INDICATED THAT THE WATER LEVELS 
WERE INCREASING ONCE AGAIN. 

STREETS...UNDERPASSES...LOW LYING AND POOR DRAINAGE AREAS ARE STILL 
UNDER WATER. THEREFORE...THE NATIONAL WEATHER SERVICE IN SAN JUAN 
HAS EXTENDED THE FLASH FLOOD WARNING UNTIL 200 AM AST.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING 
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. 
ALSO...MUDSLIDES ARE POSSIBLE IN AREAS OF STEEP TERRAIN.

LAT...LON 1846 6657 1846 6649 1838 6643 1846 6641
      1849 6643 1849 6635 1841 6635 1836 6638
      1838 6646 1836 6649

$$

OB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 4:10 PM CDT, 4 hours earlier.

Area forecast discussion, Apr 21, 4:10 PM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
510 PM AST FRI APR 21 2006

.DISCUSSION...AT MID TO UPPER LEVELS...A SERIES OF WEAK DISTURBANCES
WILL MOVE ACROSS OR JUST NORTH OF THE LOCAL AREA DURING THE NEXT
FEW DAYS. THESE FEATURES WILL COMBINE WITH WHAT SHOULD GENERALLY BE
SUFFICIENT LOW LEVEL MOISTURE AND LOCAL EFFECTS...TO PRODUCE
CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
EACH DAY...BUT ESPECIALLY DURING THE LATE MORNING AND EARLY
AFTERNOON HOURS.

&&

.MARINE...GENERALLY EXPECT WINDS OF 20 KNOTS OR LESS AND SEAS OF 6
FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST SUNDAY.
PULSES OF NORTH SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC
WATERS AND THE CARIBBEAN PASSAGES AND WILL COMBINE WITH THE
MODERATE TO FRESH TRADE WINDS TO MAINTAIN CHOPPY SEAS. WE HAVE A
PRECAUTIONARY STATEMENT FOR THE ATLANTIC OFF SHORE WATERS AND ALL
OF THE LOCAL CARIBBEAN WATERS FOR TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  86  75  86 /  50  40  40  40
STT  76  86  76  86 /  40  40  20  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

BCS
Hazardous weather outlook, Apr 21, 5:00 AM CDT, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST FRI APR 21 2006

PRZ001>013-AMZ710>750-221000-
600 AM AST FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...

DURING THE AFTERNOON....DIURNAL HEATING WILL COMBINE WITH AVAILABLE
MOISTURE...OROGRAPHIC EFFECTS AND THE LOCAL SEA BREEZES FOR
SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE INTERIOR AND
NORTH SECTIONS OF MAINLAND PUERTO RICO. URBAN FLOODING AND FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...

MOISTURE WILL BE SUFFICIENT ACROSS THE AREA WHICH WILL RESULT IN THE
INCREASED POTENTIAL FOR LOCALLY HEAVY RAINFALL. THIS MAY LEAD TO
AREAS OF URBAN AND SMALL STREAM FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-221000-
600 AM AST FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 1:14 AM CDTFlash Flood WatchJSJ16 hr
Apr 22, 5:03 AM CDTMarine Weather StatementJSJ3 hr
Apr 22, 5:04 PM CDTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.